advertisement
Question
Posted by: Carin | 2003/12/16

Irregular periods after stopping the Pill

Hi there,

I have been reading through the forums and noticed that people who have been on the injection contraceptive often take months before their periods become regular again. Is this the same for stopping the Pill?

I stopped the Pill on 22 Aug (to try and fall pregnant) and so far have only had 1 period on 5 Oct. That means it has now been 71 days since my last period! I have taken 2 home pregnancy tests and both were negative. Also don't have any pregnancy symptoms. My periods were fairly regular before starting the Pill (about 9 years ago)

Is this something to be concerned about? I have my annual Gynae appointment booked for 26 Jan, but want to know if I should try and get an appointment sooner.

Many thanks
Carin

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You may have irregular periods for up to three month after stopping the Pill. If you are seeing your gynaecologist next month, there is no need for an earlier appointment.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Jen | 2003/12/17

I went off Triphasil in March and since then had only one period. Went to the Gynae and was diagnosed with PCOS (high testosterone levels). Am now on Glucophage but does not seem to be working. I also had fairly regular periods before going on Triphasil about 8 years ago.

Reply to Jen
Posted by: Pieks | 2003/12/17

Same with me. I was on Tripasil for almost 6 years, stopped taking it in August and since then only had 1 period.

Reply to Pieks
Posted by: KT | 2003/12/16

I didn't have my period for about 4 months after I stopped taking the Pill. I think it's fairly normal for this to happen.

Reply to KT
Posted by: Marlese | 2003/12/16

Hallo,

I have the same problem. I stopped using the Pill on 29th September and so far also only 1 perion on 3rd November. I am now on day 44 and still no period. I took a home pregnancy test a week ago and it was negative.

Regards,
Marlese

Reply to Marlese

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement